Advertisement

Annali di Matematica Pura ed Applicata

, Volume 101, Issue 1, pp 247–261 | Cite as

Existence and comparison results for a class of nonlinear boundary value problems

  • Jagdish Chandra
  • B. A. Fleishman
Article

Summary

In this paper we investigate a class of nonlinear boundary value problems of Sturm-Liouville type. Specifically, we consider the equation
$$(r(x,u)u')' + f(x,u) = 0 ' = \frac{d}{{dx}}$$
(1)
, along with the boundary conditions
$$u(0) = u'(1) = 0$$
(2))
. Notice that nonlinearity is allowed both in the coefficient of the Sturn-Liouville operator (r(x, u)) and the source term. Such boundary value problems are suggested by several steady-state processes. The purpose of this paper is to establish existence of a positive solution of the boundary value problem(1) and(2) and formulate some comparison results.

Keywords

Boundary Condition Comparison Result Source Term Nonlinear Boundary 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

References

  1. [1]
    J. Chandra -B. A. Fleishman,Positivity and comparison results for nonlinear boundary value problems and related periodic solutions, J. Math. Anal. Appl.,24 (1968), pp. 545–554.CrossRefMathSciNetGoogle Scholar
  2. [2]
    J. Chandra -B. A. Fleishman,On the existence and non-uniqueness of solutions of a class of discontinuous Hammerstein equations, J. Diff. Eqs.,11 (1972), pp. 66–78.MathSciNetGoogle Scholar
  3. [3]
    J. Chandra - B. A. Fleishman,On a class of discontinuous Hammerstein equations, Notices Amer. Math. Soc.,19 (1972), p. A-157.Google Scholar
  4. [4]
    D. D. Joseph -E. M. Sparrow,Nonlinear diffusion induced by nonlinear sources, Quat. Appl. Math.,28 (1970), pp. 327–342.MathSciNetGoogle Scholar
  5. [5]
    H. B. Keller,Elliptic boundary value problems suggested by nonlinear diffusion processes, Arch. Rational Mech. Anal.,35 (1969), pp. 363–381.CrossRefzbMATHMathSciNetGoogle Scholar
  6. [6]
    M. A. Krasnoselskii,Positive Solutions of Operator Equations, Noordhoff, 1964. Translated from the Russian.Google Scholar
  7. [7]
    D. H. Sattinger,Monotone methods in nonlinear elliptic and parabolic boundary value problems, Indiana Univ. Math. J.,21 (1972), pp. 979–1000.CrossRefzbMATHMathSciNetGoogle Scholar
  8. [8]
    A. N. Tikhonov -A. A. Samarskii,Equations of Mathematical Physics, The MacmIllan Company, New York, 1963. Translated from the Russian.Google Scholar

Copyright information

© Fondazione Annali di Matematica Pura ed Applicata 1974

Authors and Affiliations

  • Jagdish Chandra
    • 1
  • B. A. Fleishman
    • 2
  1. 1.Durham
  2. 2.Troy

Personalised recommendations